Lauren Dyer, a 33-year-old British woman, nearly died because the birth control pills she was taking caused two “massive” blood clots in her lungs, Fox News reported.

Dyer, of Tamworth, England, fainted while at home in February 2019. She was later short of breath and unable to talk or move around without gasping for air. It was her brother who called an ambulance for Dyer. She was rushed to Good Hope Hospital in Birmingham.

Tests at the hospital showed that she was suffering from two pulmonary embolisms in each of her lungs. Dyer was told that the clots started in her pelvis but eventually moved to her lungs.

The 33-year-old told Birmingham Live that she didn’t have any warning signs before she passed out.

“Usually with blood clots, they start in the legs and your legs will swell and give you pain,” she said. “Treatment can be given before the travel closer to your heart or brain, but mine developed in the pelvic area and when I passed out [the clots were] passing through my heart.”

She was hospitalized for a number of days and received a drug that would blast the clots into tiny pieces and clear them immediately as a way to help clear her lungs. Thankfully, the treatment worked, although with a little bit of bruising.

“I was a bit battered and bruised from all the tubes and drips, had to go on medication for the next six months but I was alive, my heart was OK and everything was all good,” Dyer said.

Birth control pills increase a woman’s risk of developing blood clots. One report on the increased risk states that the rate for getting clots is about 0.3% to 1% over 10 years for a woman on the pill, Fox News reported.

According to the Cleveland Clinic, women who take combination oral contraceptives—birth control pills that contain both estrogen and progestin—are the most at risk. Increased estrogen levels can cause blood clots to develop more easily.